Canonical extensions of néron models of jacobians

Research output: Contribution to journalArticlepeer-review

2 Scopus citations


Let A be the néron model of an abelian variety Aκ over the fraction field K of a discrete valuation ring R. By work of Mazur and Messing, there is a functorial way to prolong the universal extension of A κ by a vector group to a smooth and separated group scheme over R, called the canonical extension of A. Here we study the canonical extension when Aκ = Jκ is the Jacobian of a smooth, proper and geometrically connected curve Xκ over K. Assuming that Xκ admits a proper flat regular model X over R that has generically smooth closed fiber, our main result identifies the identity component of the canonical extension with a certain functor Pic b,0x/r classifying line bundles on X that have partial degree zero on all components of geometric fibers and are equipped with a regular connection. This result is a natural extension of a theorem of Raynaud, which identifies the identity component of the Néron model J of J k with the functor Pic0x/r. As an application of our result, we prove a comparison isomorphism between two canonical integral structures on the de Rham cohomology of Xκ.

Original languageEnglish (US)
Pages (from-to)111-150
Number of pages40
JournalAlgebra and Number Theory
Issue number2
StatePublished - 2010


  • Abelian variety
  • Canonical extensions
  • De Rham cohomology
  • Grothendieck duality
  • Grothendieck's pairing
  • Group schemes
  • Integral structure
  • Lacobians
  • Neéon models
  • Relative picard functor
  • Rigidifled extensions

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'Canonical extensions of néron models of jacobians'. Together they form a unique fingerprint.

Cite this